Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 62, NWS Dodge City, KS

May 9, 2015Edwards County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 9, 2015, 11:00 AM CDT for Edwards County, Kiowa County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2015, 11:00 AM CDT (16:00 UTC)
Expired
May 9, 2015, 11:26 AM CDT
In force
26 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edwards County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 7:36 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS53 KDDC 091600
SVRDDC
KSC047-097-091645-
/O.NEW.KDDC.SV.W.0062.150509T1600Z-150509T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1100 AM CDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  KIOWA COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1145 AM CDT

* AT 1100 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GREENSBURG...MOVING NORTH AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINSLEY...GREENSBURG...HAVILAND...LEWIS...MULLINVILLE...BELPRE...
  CENTERVIEW...FELLSBURG...TROUSDALE AND BELVIDERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3751 9952 3799 9956 3797 9904 3740 9902
TIME...MOT...LOC 1600Z 194DEG 33KT 3760 9925 

HAIL...1.00IN
WIND...60MPH

$$

RBURG
2 follow-up statements
152 
WWUS53 KDDC 091620
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1120 AM CDT SAT MAY 9 2015

KSC047-097-091645-
/O.CON.KDDC.SV.W.0062.000000T0000Z-150509T1645Z/
EDWARDS KS-KIOWA KS-
1120 AM CDT SAT MAY 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR EDWARDS AND NORTHERN KIOWA COUNTIES...

AT 1119 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTERVIEW...
MOVING NORTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINSLEY...GREENSBURG...HAVILAND...LEWIS...MULLINVILLE...BELPRE...
CENTERVIEW...FELLSBURG AND TROUSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3799 9956 3797 9904 3749 9902 3759 9953
TIME...MOT...LOC 1619Z 191DEG 33KT 3778 9925 

HAIL...0.75IN
WIND...60MPH

$$

RBURG
321 
WWUS53 KDDC 091626
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1126 AM CDT SAT MAY 9 2015

KSC047-097-091636-
/O.CAN.KDDC.SV.W.0062.000000T0000Z-150509T1645Z/
EDWARDS KS-KIOWA KS-
1126 AM CDT SAT MAY 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR EDWARDS AND NORTHERN KIOWA
COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3799 9956 3797 9904 3749 9902 3759 9953
TIME...MOT...LOC 1618Z 194DEG 33KT 3784 9924 

$$

RBURG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:00 AM CDT, 4 hours earlier.

Area forecast discussion, May 9, 7:00 AM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
700 AM CDT SAT MAY 9 2015

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 444 AM CDT SAT MAY 9 2015

...SIGNIFICANT SEVERE WEATHER EVENT LIKELY...

ALL THE FOCUS IN THE SHORT TERM IS HOW THE CONVECTIVE PICTURE
TODAY WILL EVOLVE AND WHAT WILL THE IMPACTS BE. IT SHOULD BE NOTED
THAT THERE IS STILL LARGE UNCERTAINTY IN HOW STORMS WILL EVOLVE,
SO KEEP UPDATED AS THE FORECAST IS ADJUSTED THROUGH THE DAY. THIS
UNCERTAINTY IS REFLECTED IN THE VARIOUS MESOSCALE MODELS THAT ARE
ALL OFFERING DIFFERENT SOLUTIONS. HAVE PUT THE THE HRRR ON THE
BACK BURNER BECAUSE THIS MODEL HAS BEEN DOING POORLY RECENTLY
(I.E. CONVECTION ACROSS OKLAHOMA/TEXAS LAST NIGHT). THE
OPERATIONAL NAM HAS BEEN DOING A LITTLE BETTER, SO INFLUENCE FROM
THIS MODEL WAS USED. PURELY SUBJECTIVELY, THE WRF-ARW HAS BEEN
DOING THE BEST AND POP AND MESOSCALE GUIDANCE WAS HEAVILY BIASED
TOWARDS THIS MESOSCALE MODEL.

THERE WILL BE TWO ROUNDS OF CONVECTION FOR TODAY. THE FIRST ROUND
WILL BE THIS MORNING AS CONVECTION MOVES FROM THE PANHANDLES
NORTHWARD TO SOUTHWEST KANSAS. THIS ACTIVITY IS ASSOCIATED WITH
WARM AIR ADVECTION AND A VORTMAX SWING THROUGH AHEAD OF THE MAIN
SYNOPTIC TROUGH. THUNDERSTORMS THIS MORNING WILL BE STRONG TO
PERHAPS MARGINALLY SEVERE. THE MAIN SHOW IS THIS AFTERNOON AND
EVENING AS THE SYNOPTIC LOW EJECTS AND THE NOSE OF A 80-90 KT
250-HPA JET MOVES CLOSER. INTENSE LEE CYCLOGENESIS IS EXPECTED
WITH A STRONG WIND FIELD AND RESULTANT SHEAR DEVELOPING ACROSS WESTERN
KANSAS THROUGH THE DAY. FROM THE WRF-ARW, THINK STORMS WILL REFIRE
ALONG THE DRYLINE DURING THE EARLY AFTERNOON ROUGHLY FROM COLBY
SOUTHEAST TO LIBERAL. THERE ARE A FEW QUESTIONS THOUGH ABOUT THIS
SECOND ROUND. 1) WILL CONVECTION THIS MORNING IMPEDE MOISTURE
RETURN BY THE AFTERNOON? 2) HOW MUCH RECOVERY WILL THERE BE IN THE
WAKE OF THE FIRST ROUND OF STORMS. MESOSCALE MODELS DO SUGGEST
SUFFICIENT INSTABILITY DEVELOPING BY THE AFTERNOON (2500 J/KG
SBCAPE). 3) SOMETHING THAT I NOTICED SEVERAL DAYS AGO, FORECAST
SKEW-T/LOG-P'S SHOW BACKING OF UPPER LEVEL WINDS. THIS COULD
ENCOURAGE HP SUPERCELL (MESSY) STORM TYPE. THERE IS ENOUGH
ORTHOGONALITY THOUGH BETWEEN THE DRYLINE AND 850-300 HPA FLOW THAT
I EXPECT AT LEAST DISCRETE HP SUPERCELLS. 4) WILL THE WRF-ARW
VERIFY OR WILL IT BE WRONG LIKE THE HRRR WAS LAST NIGHT. SO,
SEVERAL QUESTIONS THAT WILL NEED TO BE ANSWERED. THE MODERATE RISK
FROM SPC ALSO HIGHLIGHTS THE UNCERTAINTY THAT I HAVE. ANYWAY, THE
ENVIRONMENT IS PRIMED FOR SIGNIFICANT SEVERE WEATHER. LARGE HAIL
(2-3") LOOKS LIKELY FROM THE LARGE HAIL PARAMETER. FOR TORNADOES,
SIGNIFICANT TORNADO PARAMETER OF 5-10, 250-300 M2S2 SFC-3 KM SRH,
20-30 KT OF 0-1 BULK SHEAR, AND A LOOPING HODOGRAPHS CLEARLY GIVEN
CREDENCE FOR STRONG TORNADOES (PERHAPS A VIOLENT TORNADO SHOULD
MESOSCALE STORM DETAILS PLAY OUT CORRECTLY/OFB LAID OUT). THE
WRF-ARW ALSO IS FORECASTING UPDRAFT HELICITY, SO CLEARLY THE MODEL
IS TRYING TO DEPICT ROTATING STORMS (SUPERCELLS). WITH A
COMBINATION OF CAPE AND LOW LEVEL SHEAR, THINK THE BEST AREA FROM
TORNADOES IS PROBABLY IN THE GARDEN CITY, MEADE, DODGE CITY, SCOTT
CITY AREA THIS AFTERNOON. AGAIN, YOU CAN HAVE ALL THE PERFECT
PARAMETERS, BUT IF INSTABILITY IS LACKING DUE TO LINGERING CLOUD
COVER FROM AM STORMS... THEN NONE OF THIS WILL MATTER AND THE
SEVERE THREAT WILL BE MORE SUBDUED. WILL BE INTERESTING TO SEE HOW
THIS PLAYS OUT. LASTLY, SEE THE YOUTUBE VIDEO THAT WAS PUT UP THIS
MORNING FOR A GRAPHIC REPRESENTATION OF ALL THIS TECHNICAL TALK
ABOVE.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 257 AM CDT SAT MAY 9 2015

BY SUNDAY MORNING, THE UPPER LOW WILL BE OVER THE NORTHEAST CORNER
OF COLORADO AND WILL BE LIFTING INTO THE EASTERN DAKOTAS BY SUNDAY
EVENING. THE ATTENDANT SURFACE LOW WILL ALSO LIFT NORTHEAST OUT OF
THE REGION. EARLY ON, SOME WRAPAROUND SHOWERS WILL BE POSSIBLE OVER
WEST CENTRAL KANSAS BUT THESE SHOULD BE ENDING FAIRLY QUICKLY AS THE
UPPER LOW MOVES OUT. THROUGH THE REMAINDER OF THE DAY, WESTERN
KANSAS WILL BE UNDER CYCLONIC MID LEVEL FLOW IN THE WAKE OF THE
UPPER LOW. COOLER, DRIER AIR WILL BE SPREADING INTO THE AREA BUT WE
SHOULD SEE PERIODS OF CLOUDS ALONG WITH BREEZY CONDITIONS ESPECIALLY
WITH MAX HEATING DURING THE DAY. LOW LEVEL COLD ADVECTION CONTINUES
INTO SUNDAY NIGHT WHICH SHOULD KEEP WINDS UP SOMEWHAT ACROSS THE
AREA. TEMPERATURES SHOULD FALL INTO THE MID 30S OVER WESTERN
SECTIONS OF THE AREA...ALONG THE COLORADO BORDER. IF WINDS BECOME
LIGHT ENOUGH LATE SUNDAY NIGHT, FROST COULD BE A POSSIBILITY.

THE BEGINNING OF THE WORKWEEK SHOULD BE FAIRLY QUIET WEATHER-WISE AS
AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL CONUS AND SURFACE HIGH
PRESSURE DOMINATES THE REGION. BY TUESDAY, ANOTHER UPPER LEVEL
TROUGH WILL BE MOVING ONSHORE OVER THE WEST COAST WITH INCREASING
SOUTHWESTERLY FLOW ALOFT OVER THE PLAINS AS THE AXIS OF THE UPPER
RIDGE MOVES EAST. AS A RESULT, LEE SIDE TROUGHING WILL DEVELOP OVER
EASTERN COLORADO WITH THE INCREASING SOUTHERLY FLOW PULLING LOW
LEVEL MOISTURE BACK NORTH FROM THE SOUTHERN PLAINS. THE GFS AND
ECMWF BOTH SHOW A SHORTWAVE TROUGH LIFTING OUT OF THE DESERT
SOUTHWEST INTO THE CENTRAL CONUS AROUND WEDNESDAY AND THURSDAY. THE
00Z RUN OF BOTH MODELS IS IN SOMEWHAT BETTER AGREEMENT THAN PREVIOUS
RUNS. WHILE THERE IS STILL SOME UNCERTAINTY AS WHERE LOW LEVEL
FEATURES WILL BE TO HELP FOCUS THUNDERSTORM DEVELOPMENT, THERE IS
SOME POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS SOUTH CENTRAL AND
PARTS OF SOUTHWEST KANSAS AROUND THURSDAY. CHANCES FOR THUNDERSTORMS
SHOULD CONTINUE OVER PARTS OF THE AREA INTO DAY SEVEN AS
SOUTHWESTERLY FLOW ALOFT CONTINUES OVER THE CENTRAL PLAINS WHILE LOW
LEVEL MOISTURE CONTINUES TO STREAM NORTH INTO KANSAS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 658 AM CDT SAT MAY 9 2015

IFR TO LIFR CONDITIONS IN LOW STRATUS ALONG WITH DRIZZLE AND MIST
WILL PREVAIL AT THE TERMINALS THROUGH THE EARLY PART OF THIS
PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE MID TO LATE MORNING HOURS AND AGAIN LATER THIS AFTERNOON AND
EVENING. THE AFTERNOON AND EVENING STORMS COULD BE ACCOMPANIED
WITH LARGE HAIL AND 40-50 KNOT WIND GUSTS. VFR CONDITIONS SHOULD
SPREAD NORTHEAST ACROSS WESTERN AND CENTRAL KANSAS LATE IN THE
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  73  49  67  40 /  70  80  10  10
GCK  72  45  63  37 /  80  30  10  10
EHA  74  43  63  37 /  50  10  10  10
LBL  76  46  66  40 /  50  20  10  10
HYS  71  53  66  40 /  70  90  10  10
P28  75  56  74  45 /  30  30  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SUGDEN
LONG TERM...GERARD
AVIATION...GERARD
Hazardous weather outlook, May 9, 4:01 AM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CDT SAT MAY 9 2015

KSZ030-031-043>046-061>066-074>081-084>090-100915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
401 AM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED FIRE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  HAZARDS WEATHER RISK...

  SUNDAY...
  NO HAZARDS.

  MONDAY...
  NO HAZARDS.

  TUESDAY...
  LIMITED LIGHTNING RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  LIMITED LIGHTNING RISK.

  FRIDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER TODAY OR TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Special weather statement, May 9, 9:51 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
951 AM CDT SAT MAY 9 2015

KSZ085-086-091530-
SEWARD KS-STEVENS KS-
951 AM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEVENS AND SEWARD
COUNTIES UNTIL 1030 AM CDT...

AT 951 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF LIBERAL...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERAL...KISMET...WOODS AND HAYNE.

LAT...LON 3700 10147 3731 10121 3735 10065 3700 10070
TIME...MOT...LOC 1451Z 205DEG 26KT 3697 10084

RBURG
Special weather statement, May 9, 10:15 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1015 AM CDT SAT MAY 9 2015

KSZ078-080-088-089-091600-
COMANCHE KS-KIOWA KS-FORD KS-CLARK KS-
1015 AM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLARK...WESTERN
COMANCHE...SOUTHEASTERN FORD AND KIOWA COUNTIES UNTIL 1100 AM CDT...

AT 1015 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF SITKA...MOVING NORTH AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...COLDWATER...BUCKLIN...GREENSBURG...HAVILAND...PROTECTION...
MULLINVILLE...SITKA...WILMORE...LAKE COLDWATER AND BUTTERMILK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3705 9934 3712 9985 3772 9961 3762 9905
TIME...MOT...LOC 1515Z 196DEG 33KT 3723 9962

RBURG
Special weather statement, May 9, 10:20 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1020 AM CDT SAT MAY 9 2015

KSZ074>076-084>086-091600-
SEWARD KS-GRANT KS-MORTON KS-HASKELL KS-STEVENS KS-STANTON KS-
1020 AM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...STEVENS...SEWARD...
HASKELL...EASTERN STANTON AND EASTERN MORTON COUNTIES UNTIL 1100 AM
CDT...

AT 1018 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF SATANTA...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH AND NEAR THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERAL...ULYSSES...HUGOTON...JOHNSON CITY...SUBLETTE...SATANTA...
KISMET...ROLLA...MOSCOW...RICHFIELD...RYUS...BIG BOW...FETERITA...
TICE...HICKOK...WILBURTON...WOODS...CAVE AND HAYNE.

LAT...LON 3701 10182 3767 10178 3769 10068 3701 10065
TIME...MOT...LOC 1518Z 236DEG 28KT 3735 10101

RBURG
Local storm report, May 9, 10:28 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1028 AM CDT SAT MAY 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     NON-TSTM WND GST 2 SW HUGOTON            37.16N 101.37W
05/09/2015  M60 MPH          STEVENS            KS   MESONET

            MESONET STATION 1 WSW HUGOTON /KHQG/

&&

RB
Special weather statement, May 9, 10:47 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1047 AM CDT SAT MAY 9 2015

KSZ061>063-074>076-091630-
KEARNY KS-HAMILTON KS-GRANT KS-HASKELL KS-STANTON KS-FINNEY KS-
1047 AM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT...EASTERN
HAMILTON...NORTHERN HASKELL...NORTHEASTERN STANTON...FINNEY AND
KEARNY COUNTIES UNTIL 1130 AM CDT/1030 AM MDT/...

AT 1045 AM CDT /945 AM MDT/...DOPPLER RADAR WAS TRACKING
THUNDERSTORMS VERY NEAR DEERFIELD...MOVING NORTH AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS AND
BEHIND THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...LAKIN...HOLCOMB...SYRACUSE...DEERFIELD...KENDALL...
PLYMELL AND FRIEND.

LAT...LON 3825 10175 3826 10068 3769 10067 3764 10177
TIME...MOT...LOC 1545Z 202DEG 35KT 3797 10112

RBURG

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:51 AM CDTSpecial Weather StatementDDCSeward39 min
May 9, 10:15 AM CDTSpecial Weather StatementDDCKiowa45 min
May 9, 10:20 AM CDTSpecial Weather StatementDDCGrant, Haskell, Seward, Stevens40 min
May 9, 10:47 AM CDTSpecial Weather StatementDDCFinney, Kearny43 min
May 9, 11:11 AM CDTSpecial Weather StatementDDCFinney, Gray, Haskell, Scott64 min
May 9, 11:36 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Edwards, Kiowa, Pawnee, Pratt and 1 more54 min
May 9, 11:47 AM CDTSpecial Weather StatementDDCBarber43 min
May 9, 11:59 AM CDTHigh Wind WarningDDCBarber, Clark, Comanche, Edwards, Finney, Ford and 8 more54 min
May 9, 6:48 PM CDTSpecial Weather StatementDDCMeade42 min
May 9, 6:56 PM CDTSpecial Weather StatementDDCGray49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.